MAUDE Adverse Event Report: PREMIA SPINE LTD. PROMIS FIXATION SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

PREMIA SPINE LTD. PROMIS FIXATION SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Catalog Number 86138
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/24/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the manufacturing records of the involved lot was performed and indicated that it was manufactured in accordance with company specifications.The explants have been returned and investigated.It was found that in both explants, the screw body was broken near the screw head while the screw head remained captured inside the tulip.Since there are no available imaging of the patient or other clinical information, it is difficult to determine the reason for screw breakage.Occurrence of premia spine's pedicle screw breakage (less than 1%) is lower than the average rate reported in the literature which ranges up to 21%.Furthermore, the current revision rates associated with the promis system is within the anticipated and reported rates in the literature for similar systems.If additional information becomes available, a follow up report will be submitted.
 
Event or Problem Description
The company received two broken pedicle screws that were explanted in a revision surgery of the promis system in the us.The explants arrived in a plastic container, labeled with the patient initials and date of birth which allowed traceability to the original procedure.The original procedure was performed on 02.05.2016 and was a 5-level fusion from l2 to s1.The involved screws (7.5x45mm) were implanted in the s1 level.No additional information is available regarding the original or revision surgeries, patient's clinical background and other relevant clinical information despite multiple attempts to receive information from the surgeon who performed the index and revision surgeries.

Brand Name
PROMIS FIXATION SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
PREMIA SPINE LTD.
7 giborey israel st.
ramat poleg
netanya, 42504 07
IS  4250407
Manufacturer (Section G)
PREMIA SPINE LTD.
7 giborey israel st.
ramat poleg
netanya, 42504 07
IS   4250407
Manufacturer Contact
elinor limor
7 giborey israel st.
ramat poleg
netanya, 42504-07
IS   4250407
MDR Report Key16795535
Report Number3012401682-2023-00001
Device Sequence Number14265970
Product Code NKB
UDI-Device Identifier07290014064928
UDI-Public7290014064928
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K150380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue Number86138
Device Lot NumberSPG0278
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2023
Initial Report FDA Received Date04/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/03/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale